Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 214, NWS Austin/San Antonio, TX

June 17, 2007Lee County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 17, 2007, 12:16 PM CDT for Lee County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2007, 12:16 PM CDT (17:16 UTC)
Expired
Jun 17, 2007, 3:15 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Lee County, TX

The radar

The Ft Hood radar (KGRK), 61 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.3 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
251 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 171717
FFWEWX
TXC287-172015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1216 PM CDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LEE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...LEXINGTON...GIDDINGS...

* UNTIL 315 PM CDT

* AT 1212 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
  FROM THUNDERSTORMS WITH HEAVY RAIN TRAINING NORTH ACROSS LEE
  COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TANGLEWOOD...FEDOR AND DIME BOX

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

LAT...LON 3006 9702 3014 9685 3029 9670 3041 9686
      3053 9694 3046 9712

$$
2 follow-up statements
000 
WGUS74 KEWX 171804
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
102 PM CDT SUN JUN 17 2007

TXC287-172015-
LEE TX-
102 PM CDT SUN JUN 17 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR LEE
COUNTY...

AT 1254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SCATTERED SHOWERS AND THUNDERSTORMS MOVING NORTH ACROSS LEE 
COUNTRY PRODUCING LOCALLY HEAVY RAIN. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FEDOR...
TANGLEWOOD...LEXINGTON AND DIME BOX

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

LAT...LON 3006 9702 3014 9685 3029 9670 3041 9686
      3053 9694 3046 9712

$$
000 
WGUS74 KEWX 171909
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
206 PM CDT SUN JUN 17 2007

TXC287-172015-
LEE TX-
206 PM CDT SUN JUN 17 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR LEE
COUNTY...

AT 200 PM CDT...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DIMINISHED 
HOWEVER ADDITIONAL SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WERE 
DEVELOPING TO THE SOUTHWEST MOVING NORTHEAST AT 20 MPH. ADDITIONAL 
RAINFALL AMOUNTS NEAR ONE INCH ARE POSSIBLE OVER THE NEXT HOUR.  
 
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TANGLEWOOD...
LEXINGTON...FEDOR AND DIME BOX

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

LAT...LON 3006 9702 3014 9685 3029 9670 3041 9686
      3053 9694 3046 9712

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 10:37 AM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 17, 10:37 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1037 AM CDT SUN JUN 17 2007

.UPDATE...THE UPPER LOW HAS NOT SHIFTED TOO FAR SINCE YESTERDAY.
SHOWERS AND THUNDERSTORMS CONTINUE THIS MORNING ACROSS OUR
AREA...ESPECIALLY IN THE EASTERN COUNTIES. THE FLASH FLOOD WATCH
IS IN EFFECT THROUGH THIS AFTERNOON. WILL GO AHEAD AND CONTINUE
WITH THIS FORECAST...AS THE MODELS ARE SHOWING SOME UNCERTAINTY.
NOT COMFORTABLE DROPPING ANY OF THE COUNTIES OUT OF THE WATCH AREA
JUST YET...AS THERE IS STILL SOME POSSIBILITY OF AFTERNOON
DEVELOPMENT OF MORE THUNDERSTORMS. NO UPDATES TO THE CURRENT FORECAST
PACKAGE AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 625 AM CDT SUN JUN 17 2007/

AVIATION...
AN UPPER LEVEL LOW PRESSURE SYSTEM WAS LOCATED OVER NORTH TEXAS.
THIS UPPER LEVEL FEATURE IN COMBINATION WITH DAYTIME HEATING WILL
RESULT IN THE DEVELOPMENT OF ADDITIONAL SHOWERS AND THUNDERSTORMS
THIS AFTERNOON AND EVENING. RESIDUAL OUTFLOW BOUNDARIES AND THE SEA
BREEZE BOUNDARY WILL BE THE FOCUS FOR CONVECTIVE DEVELOPMENT.
VFR/MVFR CONDITIONS WILL PREVAIL WITH IFR CONDITIONS IN AND NEAR
SHOWERS AND THUNDERSTORMS. THE CONVECTION IS EXPECTED TO END THIS
EVENING AS THE UPPER LEVEL LOW PRESSURE SYSTEM WEAKENS AND MOVES
NORTHEAST INTO OKLAHOMA. WITH THE CONVECTION ENDING THIS EVENING
GULF LOW LEVEL FLOW WILL BECOME ESTABLISHED RESULTING IN THE
DEVELOPMENT OF IFR CIGS FOR THE I-35 TERMINALS.

PREV DISCUSSION... /ISSUED 406 AM CDT SUN JUN 17 2007/

DISCUSSION...
FLASH FLOOD THREAT WILL END LATE TODAY AS THE UPPER LOW OPENS UP
AND BEGINS A SLOW NE DRIFT OUT OF TEXAS THROUGH MONDAY. HEAVIEST
RAIN SO FAR WITH THIS EVENT HAS BEEN ACROSS THE NORTHERN HILL
COUNTRY...EDWARDS PLATEAU AND SOUTHWEST OF SAN ANTONIO WHERE KEWX
AND KDFX RADARS ESTIMATED AMOUNTS BETWEEN 5 AND 6 INCHES. WILL
DROP OUR RIO GRANDE COUNTIES FROM THE FLASH FLOOD WATCH GIVEN LOW
POPS OUT THERE TODAY AND LACK OF RAIN OVER THE PAST FEW DAYS
(EXCEPT FOR FAR NE VAL VERDE). ELSEWHERE...HIGH POPS CONTINUE
THROUGH TODAY THEN DECREASE AND HOLD THROUGH NEXT WEEK AS THE
UPPER HIGH BUILDS UP OVER WEST TEXAS...NORTHERN MEXICO AND THE
SOUTHERN ROCKIES. THE 00Z GFS SOLUTION KEEPS OUR AREA ON THE
PERIPHERY OF THE UPPER HIGH AND TAPS GULF MOISTURE TO PRODUCE
DAYTIME HEATING-TRIGGERED CONVECTION WEDNESDAY THROUGH
FRIDAY...BUT THE 00Z ECMWF SOLUTION ADVERTISES A MORE DOMINANT
UPPER HIGH OVER OUR AREA WHICH WOULD FAVOR AT OR ABOVE NORMAL
TEMPS AND CLIMO-TYPE (LOW) POPS. AT THIS POINT...AM HESITANT TO
BUY-IN TO THE 00Z GFS SOLUTION AND RESULTING MOS GIVEN THE
ECMWF SOLUTION...SO OUR NUMBERS WILL BE BELOW GFSMOS FOR POPS AND
1-3 DEGREES ABOVE GUIDANCE FOR MAX TEMPS TUESDAY THROUGH FRIDAY.
OUR MAX TEMP FORECAST FOR TODAY AND MONDAY WILL BE A BLEND OF THE
ETAMOS AND GFSMOS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              85  72  91  76  94 /  80  40  10  -   10
AUSTIN BERGSTROM INTL AIRPORT  85  71  92  74  93 /  80  40  10  -   10
DEL RIO INTL AIRPORT           90  75  97  76  98 /  20  20  -   -   -
SAN ANTONIO INTL AIRPORT       86  73  92  76  94 /  60  20  10  -   10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
LAVACA...LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...
WILLIAMSON...WILSON...ZAVALA.

&&

03/01
Hazardous weather outlook, Jun 17, 5:18 AM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
518 AM CDT SUN JUN 17 2007

TXZ171>173-183>194-202>209-217>225-228-181100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
518 AM CDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH 4 PM THIS AFTERNOON FOR
MUCH OF SOUTH CENTRAL TEXAS AND ALL OF THE HILL COUNTRY. AN UPPER
LEVEL LOW PRESSURE SYSTEM LOCATED OVER CENTRAL TEXAS WILL CONTINUE
TO BE THE PRIMARY TRIGGER FOR THE DEVELOPMENT OF ADDITIONAL SHOWERS
AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL AND FLASH FLOODING ARE
POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:53 PM CDTFlash Flood WarningEWXAtascosa4 hr
Jun 16, 8:04 PM CDTFlash Flood WarningEWXMedina4 hr
Jun 16, 9:44 PM CDTFlash Flood WarningEWXBexar3 hr
Jun 16, 11:50 PM CDTFlash Flood WarningEWXMedina115 min
Jun 17, 1:24 AM CDTFlash Flood WarningEWXDimmit3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.